Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 18, NWS Shreveport, LA

March 17, 20215 counties in Texas; De Soto Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2021, 9:29 AM CDT for 5 counties in Texas; De Soto Parish, Sabine Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2021, 9:29 AM CDT (14:29 UTC)
Expired
Mar 17, 2021, 10:30 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties De Soto Parish, LA, Sabine Parish, LA, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 17, 4:37 AM CDTSevere Thunderstorm WatchSPC5 hr
Mar 17, 8:43 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
2.7
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted.

816 
WUUS54 KSHV 171429
SVRSHV
LAC031-085-TXC347-365-401-405-419-171530-
/O.NEW.KSHV.SV.W.0018.210317T1429Z-210317T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
929 AM CDT Wed Mar 17 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern De Soto Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Southeastern Panola County in northeastern Texas...
  Southeastern Rusk County in northeastern Texas...
  Northeastern Nacogdoches County in eastern Texas...
  Shelby County in eastern Texas...
  Northwestern San Augustine County in eastern Texas...

* Until 1030 AM CDT.

* At 929 AM CDT, a severe thunderstorm was located near Garrison, or
  12 miles northeast of Nacogdoches, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Center, Logansport, Tenaha, Timpson, Garrison, Joaquin,
  Shelbyville, Martinsville, Huxley, Keachi, Longstreet, Stanley,
  James, Jericho, Stockman, Arcadia, Woods and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

&&

LAT...LON 3187 9463 3216 9392 3179 9374 3164 9438
      3160 9454
TIME...MOT...LOC 1429Z 249DEG 33KT 3173 9448 

HAIL...1.00IN
WIND...60MPH
 
$$

09
2 follow-up statements
769 
WWUS54 KSHV 171445
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
945 AM CDT Wed Mar 17 2021

TXC401-171454-
/O.CAN.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/
Rusk TX-
945 AM CDT Wed Mar 17 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Texas.

LAT...LON 3216 9392 3179 9374 3164 9438 3161 9449
      3197 9438
TIME...MOT...LOC 1444Z 236DEG 36KT 3207 9413 3185 9420 3164 9442 

$$

LAC031-085-TXC347-365-405-419-171530-
/O.CON.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/
De Soto LA-Sabine LA-Panola TX-Nacogdoches TX-Shelby TX-
San Augustine TX-
945 AM CDT Wed Mar 17 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN DE SOTO AND NORTHWESTERN SABINE PARISHES...
SOUTHEASTERN PANOLA...NORTHEASTERN NACOGDOCHES...SHELBY AND
NORTHWESTERN SAN AUGUSTINE COUNTIES...

At 944 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Joaquin to near Center to
Martinsville, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Center, Logansport, Tenaha, Timpson, Joaquin, Shelbyville,
Martinsville, Huxley, Keachi, Longstreet, Stanley, James, Jericho,
Stockman, Arcadia, Woods and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

&&

LAT...LON 3216 9392 3179 9374 3164 9438 3161 9449
      3197 9438
TIME...MOT...LOC 1444Z 236DEG 36KT 3207 9413 3185 9420 3164 9442 

HAIL...1.00IN
WIND...60MPH
 
$$

09
087 
WWUS54 KSHV 171512
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1012 AM CDT Wed Mar 17 2021

TXC347-405-171521-
/O.CAN.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/
Nacogdoches TX-San Augustine TX-
1012 AM CDT Wed Mar 17 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NACOGDOCHES AND
NORTHWESTERN SAN AUGUSTINE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3216 9392 3179 9374 3166 9429 3210 9406
TIME...MOT...LOC 1511Z 249DEG 33KT 3215 9388 3193 9395 3172 9417 

$$

LAC031-085-TXC365-419-171530-
/O.CON.KSHV.SV.W.0018.000000T0000Z-210317T1530Z/
De Soto LA-Sabine LA-Panola TX-Shelby TX-
1012 AM CDT Wed Mar 17 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN DE SOTO AND NORTHWESTERN SABINE PARISHES...
SOUTHEASTERN PANOLA AND CENTRAL SHELBY COUNTIES...

At 1011 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Stonewall to near Logansport to
near Neuville, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Center, Logansport, Joaquin, Shelbyville, Huxley, Keachi, Longstreet,
Stanley, James and Jericho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

&&

LAT...LON 3216 9392 3179 9374 3166 9429 3210 9406
TIME...MOT...LOC 1511Z 249DEG 33KT 3215 9388 3193 9395 3172 9417 

HAIL...0.75IN
WIND...60MPH
 
$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 9:00 AM CDT, 29 minutes earlier.

Area forecast discussion, Mar 17, 9:00 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
900 AM CDT Wed Mar 17 2021

.UPDATE...

To trim some of SVR watch 25 and to add TOR watch 28 until 1pm.

&&

.SHORT TERM...

Line of thunderstorms continue across the region with new warnings
down into deep east Texas. We have trimmed some of NE TX and SE OK
from the earlier Severe thunderstorm watch which continues until
10 am. So we will be updating again shortly.

However, with this update the SPC has issued a new Tornado watch
until 1 pm for much of the cwa from Lufkin to Shreveport and
Magnolia and all of our Counties and Parishes except Grant,
Caldwell and LaSalle. These will of course be included in next
Tornado watch during the afternoon hours as we continue with the
moderate to high outlook from Natchitoches to Memphis. Little
change on other parameters for the day with highs near 80 and dew
points in the mid to upper 60s point to a busy afternoon for us./24/

&&

.PREV DISCUSSION... /issued 701 AM CDT Wed Mar 17 2021/

MESOSCALE UPDATE...

See below for 17/12z Aviation Discussion.

We are currently monitoring a line of showers and storms pushing
into East Texas and other portions of the Arklatex. These storms are
producing gusty, but mostly specifier, winds at present with the
consensus of high resolution model guidance suggesting this trend
may continue for a few hours. The exception is a bowing portion of
the line heading northeast into Titus county (and the orientation of
the bow is locally favorable for producing severe weather for a
while longer). The environment ahead of line is quite unstable
(MLCAPE of 1500 to 2500 j/kg), although low level shear vector
orientation is generally not optimum for maintaining a severe squall
line at present. Only subtle changes in the environment will be
needed to activate severe convection over the heart of the Four
State Region through the rest of the morning and the outflow
produced by the arriving line of showers and storms should
eventually help trigger robust supercellular storms by midday into
the afternoon over the eastern half of the Four State region. /50/

AVIATION...

For the 17/12z TAFs, a line of strong to severe thunderstorms
ahead of a strong Pacific cold front/dryline is just entering the
area. This line of storms will continue to move eastward affecting
all TAF sites through 18/00z. Some weakening of the convection is
possible as the line moves through East Texas, but re-
intensification and additional development is likely across much
of Louisiana and Southern Arkansas after 17/17z. MVFR conditions
currently prevail, but IFR/LIFR ceilings and visibilities are
likely with the convection. Behind the cold front, winds will
become westerly and increase in speed to between 15 and 20 kts
with gusts up to 25 kts. Drier air will also move into the region
behind the front and skies will quickly clear at all sites. Some
MVFR ceilings wrapping around the surface low will likely affect
all terminals along and north of I-20 late in the period. /CN/

PREV DISCUSSION... /issued 325 AM CDT Wed Mar 17 2021/

SHORT TERM.../Today through Thursday/

A powerful upper trough is moving into the Texas Panhandle. An
associated surface low with a Pacific cold front/dryline trailing
southward across Texas will move eastward across the region today.
Severe weather is likely across the entire area during the daytime
hours today.

Scattered, occasionally marginally severe, convection has been
ongoing across the forecast area for much of the early morning
hours. So far, the strongest forcing has remained west of the
region, which has made it difficult for surface-based
thunderstorms to develop. Shear profiles are more than sufficient
for rotating supercells if truly surface-based convection can
organize. All severe hazards, including an increased tornadic
potential, will be possible with this activity. This will be the
primary concern through around sunrise this morning.

Near sunrise, either a broken line of supercells or a linear
complex with embedded supercells with be moving into Southeast
Oklahoma and our western-most counties of East Texas. Once again,
all severe weather hazards will be in play. If the storm mode can
stay mostly as a continuous line, this should limit the hail
threat somewhat, but will increase the damaging wind potential.
Through midday, areas of greatest concern will generally be west
of a line from Prescott AR to Many LA.

The eastern one-third of the forecast area is expected to remain
relatively free of convection until the afternoon. This should
allow moderate instability to build. In addition, shear profiles
in the 0-3 km and 0-1 km layer are expected to strengthen in the
afternoon as the surface low deepens slightly and approaches the
Tri-State Area of Oklahoma/Missouri/Arkansas. As a result, the
severe weather threat for today will be highest during the
afternoon hours and especially across Southern Arkansas and most
of Louisiana. The threat for tornadoes will also increase with
eastward extent. The severe weather threat should end near or
shortly after sunset as the cold front pushes east and the
convection exits the forecast area.

Following the frontal passage, westerly winds will increase to
between 15 and 20 kts with gusts near 30 kts for Southeast
Oklahoma, much of East Texas, and portions of Southwest Arkansas
and Northwest Louisiana. Wind speeds may diminish for a couple of
hours prior to sunrise, but will likely increase again after
daybreak Thursday. Farther east over Southern Arkansas and
Northern Louisiana, the increased wind speeds will be associated
with strong gradient winds ahead of the front, and winds in these
areas should diminish after sunset. Lake Wind Advisories have been
issued to account for this. Wind speeds over 15 kts are likely
across most of the area during the day Thursday, so the portion of
the advisory that continues past 00z this evening will probably
need to be expanded for the daytime tomorrow. /CN/

LONG TERM.../Thursday Night through Tuesday Night/

By Thursday evening, a large upper-level ridge will continue to
build across the Rockies with a deep closed trough near the Ohio
River Valley. Northwest flow aloft will remain over the region, with
northwesterly winds continuing to bring in much cooler and drier
air. Afternoon temperatures on Friday are forecasted to remain just
below normal, with highs in the low to mid 60s. Dry conditions will
continue across the region through the weekend, with a slight
warming trend Saturday into Sunday as the upper-level ridge moves
over our region. Temperatures will warm closer to seasonal normals,
with afternoon highs in the mid 60s to near 70 degrees with
overnight lows in the upper 30s to lower 40s.

The upper-level ridge will push east of the region by Sunday
afternoon as a deep longwave trough begins digging across the
Rockies. This will bring a return of low-level southerly flow along
with southwest flow aloft to the region, which will also usher in
warmer and more humid conditions along with an increase in cloud
cover by Monday morning. Rain chances could return to the area by
Monday afternoon as the trough and an associated cold front approach
the area. But, timing issues remain with this system, with some long-
range guidance continuing to keep the region dry on Monday. However,
guidance seems to be in good agreement with rain chances returning
to the region sometime on Tuesday. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  46  63  44 /  80   0   0   0
MLU  81  48  62  45 /  90  20   0   0
DEQ  76  43  57  41 /  80   0   0   0
TXK  77  46  58  43 /  90   0   0   0
ELD  76  45  59  42 /  90   0   0   0
TYR  75  44  62  43 /  70   0   0   0
GGG  76  44  62  41 /  80   0   0   0
LFK  78  45  66  43 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
     for ARZ050-051-059>061-070-071.

     Lake Wind Advisory from 1 PM this afternoon to 8 PM CDT this
     evening for ARZ072-073.

LA...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
     for LAZ001>003-010-011.

     Lake Wind Advisory from 1 PM this afternoon to 8 PM CDT this
     evening for LAZ004>006-012>014-019>022.

OK...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
     for OKZ077.

TX...Lake Wind Advisory from 1 PM this afternoon to 6 PM CDT Thursday
     for TXZ096-097-108>112-124>126-136>138-149>153.

&&

24/50/09/20
Hazardous weather outlook, Mar 17, 6:01 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
601 AM CDT Wed Mar 17 2021

ARZ050-051-059>061-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-181100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-
601 AM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

...A Severe Thunderstorm Watch is in effect until 10 AM...

A broken line of strong to severe storms will move eastward into
the region just after daybreak. Damaging winds and large hail
will be the main threats, but the potential for embedded circulations
with a tornado or two will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Gusty northwest winds will bring in cooler and drier air into the
region on Thursday. A Lake Wind Advisory will be possible as
sustained winds will approach 15 kts with gusts up to 25 kts. No
other hazardous weather is expected at this time through early
next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed today.

ARZ072-073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-181100-
Columbia-Union-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Nacogdoches-Shelby-Angelina-San Augustine-
601 AM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana and east Texas.

.DAY ONE...Today and Tonight...

Thunderstorms will increase in coverage and intensity as we moved
throughout the day. Large hail, damaging winds, and tornadoes will
be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Gusty northwest winds will bring in cooler and drier air into the
region on Thursday. A Lake Wind Advisory will be possible as
sustained winds will approach 15 mph with gusts up to 25 mph. No
other hazardous weather is expected at this time through early
next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed today.

In the hours before

Local storm report, Mar 17, 8:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 AM CDT WED MAR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     TSTM WND DMG     4 N HAWKINS             32.65N 95.20W
03/17/2021                   WOOD               TX   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN THE
            EAST PART OF THE COUNTY.

&&

25
Local storm report, Mar 17, 8:23 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 AM CDT WED MAR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             HENDERSON               32.16N 94.80W
03/17/2021  E0.70 INCH       RUSK               TX   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL IN HENDERSON.

&&

25
Special weather statement, Mar 17, 8:37 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
837 AM CDT Wed Mar 17 2021

ARZ059>061-070>072-TXZ097-112-171430-
Hempstead AR-Lafayette AR-Little River AR-Miller AR-Nevada AR-
Columbia AR-Cass TX-Bowie TX-
837 AM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...MILLER...NORTHEASTERN LAFAYETTE...NEVADA...NORTHWESTERN
COLUMBIA...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL
930 AM CDT...

At 836 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amity to near Atlanta. Movement was east
at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Texarkana, Hope, Atlanta, Prescott, Stamps, Waldo, Lewisville, Queen
City, Fouke, Emmet, Blevins, Buckner, Perrytown, Rosston, Garland,
Fulton, Washington, Willisville, Bodcaw and Mandeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas...and northeastern Texas.

LAT...LON 3398 9365 3396 9362 3395 9353 3396 9347
      3395 9342 3396 9338 3390 9330 3388 9331
      3384 9329 3383 9323 3380 9318 3381 9314
      3327 9329 3326 9344 3309 9429 3375 9388
      3375 9383 3383 9383 3400 9372
TIME...MOT...LOC 1336Z 266DEG 28KT 3420 9352 3310 9421

Thorne
Local storm report, Mar 17, 8:53 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT WED MAR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     TSTM WND DMG     1 WNW ARP               32.24N 95.08W
03/17/2021                   SMITH              TX   LAW ENFORCEMENT

            MULTIPLE TREES REPORTED DOWN IN THE SOUTH
            EAST PART OF THE COUNTY.

&&

25
Local storm report, Mar 17, 9:02 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT WED MAR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     TSTM WND DMG     8 NW OMAHA              33.25N 94.85W
03/17/2021                   TITUS              TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS MULTIPLE HIGHWAY
            SIGNS DOWN ON I-30 AS WELL AS A FEW TREES
            ALSO DOWN IN THE SAME NORTHERN PART OF THE
            COUNTY ALONG I-30. SMALL HAIL WAS ALSO
            REPORTED ON 49E, PEA SIZE.

&&

25
Special weather statement, Mar 17, 9:26 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
926 AM CDT Wed Mar 17 2021

ARZ060-061-070>072-LAZ001>003-171530-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-Bossier LA-
Caddo LA-Webster LA-
926 AM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...
SOUTHEASTERN MILLER...LAFAYETTE...NEVADA AND COLUMBIA COUNTIES...
NORTHWESTERN WEBSTER...NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER
PARISHES UNTIL 1030 AM CDT...

At 926 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perrytown to near Ida. Movement was
northeast at 75 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Magnolia, Hope, Springhill, Stamps, Waldo, Lewisville, McNeil,
Vivian, Cullen, Plain Dealing, Bradley, Taylor, Emmet, Emerson,
Hosston, Buckner, Rosston, Garland, Ida and Shongaloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 PM CDT for southwestern
Arkansas...and northwestern Louisiana.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas.

LAT...LON 3383 9323 3380 9318 3382 9314 3378 9310
      3338 9312 3338 9298 3302 9299 3302 9324
      3296 9324 3283 9402 3364 9357 3384 9329
TIME...MOT...LOC 1426Z 223DEG 65KT 3362 9351 3294 9387

Thorne

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:30 AM CDTSpecial Weather StatementSHVMarion45 min
Mar 17, 2:45 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more40 hr
Mar 17, 6:12 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Titus, Wood63 min
Mar 17, 6:49 AM CDTSpecial Weather StatementSHVCherokee, Smith41 min
Mar 17, 6:56 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus49 min
Mar 17, 7:08 AM CDTTornado WarningSHVBowie, Cass, Morris, Red River, Titus37 min
Mar 17, 7:12 AM CDTSpecial Weather StatementSHVCamp, Gregg, Morris, Upshur48 min
Mar 17, 7:32 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Marion, Panola, Rusk and 2 more58 min
Mar 17, 7:36 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris54 min
Mar 17, 7:43 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, Smith62 min
Mar 17, 7:59 AM CDTSpecial Weather StatementSHVCass31 min
Mar 17, 8:27 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Rusk, Shelby63 min
Mar 17, 8:34 AM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Panola, Rusk56 min
Mar 17, 8:40 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby44 min
Mar 17, 11:42 AM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine48 min
Mar 17, 9:31 AM CDTSpecial Weather StatementSHVBossier, Caddo, Webster59 min
Mar 17, 10:29 AM CDTSpecial Weather StatementSHVDe Soto61 min
Mar 17, 10:36 AM CDTSpecial Weather StatementSHVClaiborne, Webster39 min
Mar 17, 11:02 AM CDTSpecial Weather StatementSHVBienville, Red River, Webster43 min
Mar 17, 11:46 AM CDTSpecial Weather StatementSHVBienville, Jackson, Red River59 min
Mar 17, 12:36 PM CDTSpecial Weather StatementSHVNatchitoches, Red River, Sabine39 min
Mar 17, 2:08 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union52 min
Mar 17, 2:16 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union44 min
Mar 17, 2:32 PM CDTTornado WarningSHVUnion43 min
Mar 17, 2:58 PM CDTTornado WarningSHVLincoln, Ouachita, Union47 min
Mar 17, 3:12 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita, Union48 min
Mar 17, 3:34 PM CDTTornado WarningSHVUnion10 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.